One of the biggest problems with heroin is that it can be difficult to recognize the signs of heroin use since it shares many of the same symptoms as addictions to other opiates. If you’re concerned that someone you know is using heroin, look for some of these signs:
- Shortness of breath
- Constricted pupils
- Periods of hyperactivity followed by extreme drowsiness
- A droopy and fatigued appearance, as if their arms are heavy
You might see some other signs of heroin use that are similar to addictions to other drugs such as slurred and garbled speech, hostility towards loved ones, poor hygiene, weight loss, and a sudden lack of interest in hobbies or their personal goals.
If someone is using heroin intravenously – that is, they use a syringe to inject the drug into their veins – you might also see needle marks on their arms or elsewhere on their body. They may even start to wear long-sleeved shirts more often to hide these marks.
- Excessive sweating
- Intense cramps in the limbs
Withdrawal from heavy long-term heroin use is very serious and can even be fatal in some cases. This is why it is so important that you seek medical attention for anybody who may be going through withdrawal. Heroin addiction is generally not something that someone can overcome on their own.
If you or a loved one is abusing heroin or any other drugs or alcohol, know that there is help available to you. We at Discovery Institute specialize in heroin detox, treatment, cognitive therapy, and other addiction support services. To learn more about the programs that we offer or to seek help for yourself or a loved one, contact us today at 844-478-6563.